| Model Number |
SY60WF |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Event or Problem Description
A consumer reported that after intraocular lens (iol) implantation, consumer had decreased vision (felt it decreased by 20%), sandy sensation, irritation/scratches in the eyes.Consumer was unhappy with the results, had dry eyes and was told to use preservative free artificial tears drops, using them 5 times a day for dry eyes.Age-related macular degeneration (armd) in the consumer began.The vision could not get any better than 20/80 even after follow-up.Consumer believed the lenses might be wrong power for the eyes, and they might be too big or wrong size for the eyes.Additional information was received from the consumer's surgeon.The surgeon stated that the patient (consumer) complained of decreased uncorrected near vision.However, according to the surgeon, it was a normal outcome of a standard lens that was consistent with patient's refraction and the consumer (patient) had unrealistic expectation of surgical outcome.Additional information was received from consumer.According to consumer, the symptoms were not improved.Eye was as irritated as day of surgery and was using drops 6-8 times a day.Visual acuity fluctuated all day long.Consumer could read words while watching tv, but after blinking, the words were not visible anymore.Consumer could not see to drive.Consumer still felt that the surgeon put in the wrong lens.There are two medical device reports associated with this patient.This report is associated with the left eye.
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Qualified associated products were used during the event.The file indicated that the patient feels the surgeon installed the wrong lens.Patient is waiting to see corneal specialist; the appointment is (b)(6) 2024.Multiple follow up attempts were made for additional information.The file indicated that the patient intends to follow up in september with company.If updated information becomes available in the future, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information was received from consumer.According to consumer, the vision and comfort were not better.